| Model Number |
0835 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Partial thickness (Second Degree) Burn (2694)
| Date of Event |
01/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during an unknown surgery, there was a injury in a patient after the surgery, the patient suffered from burn.
Additional Manufacturer Narrative
(b)(4).Date of event: only event year known: 2023.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot/serial number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: could you please confirm what is the severity of the burn? (please see degrees of burns below and choose one) o second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful -what medical intervention was used to treat the burn? (such as salve or stitches) the healing was treated by plastic surgery.Besides the burn, did the patient experience any adverse consequence due to the issue? greater risk of infection, longer time in the hospital.-are there any anticipated long-term effects from the burn or injury? special care before sun exposure in the future.What is the current status of the affected (patient or user)? unknown attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility.If no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to (b)(4) is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to (b)(4).What is the serial number of the pad? how long has the account been using mega soft? does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? when were the burns first noticed? what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred what medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 9/28/2023.
Additional Manufacturer Narrative
(b)(4) date sent: 4/24/2023 additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility.¿ if no, why not? no, because they don't know if the burning was caused by the electrodes.Are there any photos of the burn (s) that you could share with us in regards to the burn? no ¿ if yes, please send to productcomplaint1@its.Jnj.Com is there any damage(s) noted on the pad? no ¿ if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? ¿ if yes, please send to productcomplaint1@its.Jnj.Com what is the serial number of the pad? how long has the account been using mega soft? since 2020 does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? no, they don't know if the burning was caused by the electrodes.When were the burns first noticed? what is the severity of the burn? (please see degrees of burns below and choose one) second degree ¿ second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful what medical intervention was used to treat the burn (such as salve or stitches)? medical treatments valued by plastic surgery where is the burn located on the patient? no information was the reported issue at the pad site or alternate site? no information besides the burn, did the patient experience any adverse consequence due to the issue? risk of infection, longer admission time are there any anticipated long-term effects from the burn or injury? skin care before sun exposure what is the current status of the patient? unk what was the surgical procedure? unk how long did the surgical procedure last? unk what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? unk was the pad rinsed with water and let dry before this surgical procedure? unk how was the patient positioned? unk how was the room set up to include patient set up and where was the pad in relation to the patient? unk was there anything between patient and the pad (ex.Sheet, drape, etc.)? unk were there liquids used in prep? unk what skin preparation regiment was utilized for the procedure? unk was urine or other fluids detected in the field after surgery? unk was there any patient warming blankets used? unk ¿ if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? unk what generator was being used? unk what power levels was generator set to? unk was there any diminished effect of the generator noted during the surgery? unk what monopolar disposables were used during the procedure? unk what is the age of the patient? unk.
Additional Manufacturer Narrative
(b)(4).Date sent: 6/7/2023 additional information received: the supervisor told me that there had been problems with the mats, that they had seen burns on patients after the surgeries and that they didn't know if the two mats they had could be the cause.The information i was given at the centre was that those two units whose batches had been discontinued because they had seen burns in patients, and because of the suspicion that the blankets might be involved, they preferred not to use them.That is the only information they give me, they do not tell me how many patients.I did the complaint with the information they gave me at the time, i spoke to the supervisor again to ask them and they only gave me this information.
Additional Manufacturer Narrative
(b)(4).Date sent: 10/17/2023.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Pa and cables were returned for analysis.Visual analysis of the returned sample determined that the 0835 pad, was returned with a tear in the back surface near the corner overmold.A functional test was performed on the pad and cables, with a multimeter, and passed the continuity test as intended.No evidence was found that could have caused the reported event.It is possible that the damage noted on the returned sample could be possibly caused by exposing the pad to other equipment or may be a result of improper handling.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch gs21003802, and no non-conformances were identified.